Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 8, 2013, 2:25 PM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2013, 2:25 PM EDT (18:25 UTC)
- Expired
- Jul 8, 2013, 6:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WGUS51 KALY 081825
FFWALY
MAC003-NYC021-082230-
/O.NEW.KALY.FF.W.0036.130708T1825Z-130708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
225 PM EDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREAT BARRINGTON...
* UNTIL 630 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POTENTIAL FLASH FLOODING FROM HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS
OVER SOUTHEAST COLUMBIA AND SOUTHERN BERKSHIRE COUNTIES. WEATHER
SPOTTERS REPORTED PONDING OF WATER ON ROADWAYS AND AN INCH AND A
QUARTER OF RAINFALL IN GREAT BARRINGTON AT 220 PM. AN ADDITIONAL
ONE TO TWO INCHES OF RAINFALL IS POSSIBLE OVER THE NEXT FEW HOURS.
ROAD WASHOUTS AND CLOSURES WILL BE POSSIBLE IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHEFFIELD...SANDISFIELD...OTIS...HOUSATONIC AND CLAVERACK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4216 7302 4214 7304 4214 7307 4212 7305
4209 7307 4205 7305 4205 7375 4223 7375
4233 7306 4231 7300 4226 7299
$$
TAW1 follow-up statement
124
WGUS71 KALY 081959
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT MON JUL 8 2013
MAC003-NYC021-082007-
/O.CAN.KALY.FF.W.0036.000000T0000Z-130708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-COLUMBIA NY-
359 PM EDT MON JUL 8 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN COLUMBIA
AND SOUTHERN BERKSHIRE COUNTIES...
LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT REPORTED NO FLASH
FLOODING OR ROAD CLOSURES FROM THE HEAVY RAIN SHOWERS THAT MOVED
THROUGH SOUTHEAST COLUMBIA AND SOUTHERN BERKSHIRE COUNTIES.
THE FLASH FLOOD WARNING HAS BEEN CANCELED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4216 7302 4214 7304 4214 7307 4212 7305
4209 7307 4205 7305 4205 7375 4223 7375
4233 7306 4231 7300 4226 7299
$$
TAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:06 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 8, 2:06 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT MON JUL 8 2013
.SYNOPSIS...
A STRONG MID LEVEL DISTURBANCE WILL MOVE INTO OUR REGION
THIS AFTERNOON FOCUSING ANOTHER ROUND OF NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME OF WHICH COULD CONTAIN HEAVY RAINFALL. THIS
SYSTEM WILL MOVE TO OUR EAST ALLOWING SLIGHTLY DRIER AIR TO MOVE IN
ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FLASH FLOOD WATCH CONTINUES FOR OUR ENTIRE COUNTY WARNING AREA
(CWA) FROM 1100 AM EDT THROUGH MIDNIGHT.
WIDESPREAD CLOUDS HAVE SLOWED THE HEATING OVER THE NORTHERN HALF
OF THE FORECAST AREA. SOME SCATTERED SHOWERS HAVE FORMED FROM THE
LAKE GEORGE AREAS INTO SOUTHERN VT..AND SOME SCATTERED SPRINKLES
CAN BE SEEN INTO THE BERKSHIRES AND WESTERN MOHAWK VALLEY.
SATELLITE TRENDS SHOW THE CLOUDS BREAKING UP A LITTLE OVER THE
NORTHERN HALF OF THE FORECAST AREA WHICH SHOULD ALLOW A LITTLE
MORE HEATING...BUT BASED ON AREA 12Z SOUNDINGS...THE ATMOSPHERE
DOES NOT LOOK LIKE IT WILL BE AS UNSTABLE OR SATURATED AS
YESTERDAY.
SOME OF THE MESOSCALE MODELS SUGGEST THE STRONGEST CONVECTION
SHOULD BE FROM THE EASTERN CATSKILLS THROUGH THE MID HUDSON VALLEY
AND NW CT INTO THE BERKSHIRES. SOME OF THE SOUTHERN GREEN MOUNTAINS
COULD GET CLIPPED IF THERE IS ENOUGH HEATING AND WILL WATCH THAT.
CONVECTION DEVELOPING JUST SOUTH OF THE NY/PA BORDER COULD EXTEND
NORTH INTO THE EASTERN CATSKILLS AND POINTS EAST. WITH SATURATED
SOILS OVER THE ENTIRE REGION...MAINTAINING THE FLASH FLOOD WATCH
SINCE ANY THUNDERSTORM COULD PRODUCE ENOUGH RAIN FOR SOME MINOR
FLOODING PROBLEMS...ESPECIALLY IN AREAS THAT HAVE SEEN PROBLEMS IN
PAST DAYS SUCH AS THE WESTERN MOHAWK VALLEY AND PARTS OF THE
TACONICS. SO...SOME ADJUSTMENTS TO RAIN CHANCES AND TEMPERATURES
BASED ON CURRENT OBSERVATIONS AND TRENDS...AND WILL KEEP A CLOSE
EYE ON THE DEVELOPMENT OF NEW SHOWERS AND THUNDERSTORMS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
THE UPPER LEVEL LOW WILL STILL BE WORKING ACROSS OUR EASTERN REGIONS
THROUGH THE EVENING HOURS WITH ON GOING SHOWERS AND THUNDERSTORMS.
THESE SHOULD WANE LATER OVERNIGHT AND TOWARD DAYBREAK MOST OF THE
REGION SHOULD BE PRECIPITATION FREE ONCE MORE...ALTHOUGH SOME
SHOWERS MIGHT LINGER TO THE EAST OF THE HUDSON VALLEY.
A TRAILING WEAK COLD FRONT LOOKS TO CROSS THE REGION THROUGH THE
NIGHT. THE AIR BEHIND THIS FRONT WILL BE ONLY VERY SLIGHTLY COOLER
IN THE MID LEVELS AND DRIER TOO.
TUESDAY...WITH WEAK SUBSIDENCE AND THE SLIGHT DRYING...IT LOOKS AS
IF THE SHOWER AND THUNDERSTORM COVERAGE WILL BE MUCH LOWER.
STILL...THERE WILL STILL ENOUGH LOW LEVEL MOISTURE AROUND FOR
INSTABILITY AND A RANDOM POP-UP THUNDERSTORM OR TWO DURING THE
AFTERNOON..ESPECIALLY IN OUR SOUTHERN ZONES.
WITH MORE SUNSHINE THAN MONDAY...RESULTANT HIGH TEMPERATURES WILL
ACTUALLY BE A FEW POINTS HIGHER...ESPECIALLY IN THE VALLEYS WHERE
85-90 WILL COMMON WHILE THE HIGHER TERRAIN WILL RANGE FROM THE
80-85. A LIGHT WEST WIND WILL BECOME SOUTH BY LATE IN THE DAY.
A SLIGHTLY STRONGER COLD FRONT IS POISED TO SLIP FROM THE GREAT
LAKES AND HEAD TOWARD OUR REGION LATER TUESDAY NIGHT INTO WEDNESDAY.
THIS FEATURE WILL TAKE ITS TIME APPROACHING AND ESPECIALLY CLEARING
OUR REGION.
IT LOOKS MAINLY DRY TUESDAY NIGHT (BUT DID KEEP 20 POPS FOR SHOWER
OR THUNDERSTORM). BY WEDNESDAY...THE CHANCES WILL RAMP UP AGAIN AS
THE FRONT NEAR AND THE ATMOSPHERE BECOMES MORE UNSTABLE. THE TIMING
OF THE FRONT WILL HELP DETERMINE WHETHER OR NOT WE COULD BE LOOKING
AT A POTENTIAL SEVERE WEATHER EVENT. RIGHT NOW...IT APPEARS THAT THE
ACTUAL FRONT WILL NOT WORK ACROSS THE REGION UNTIL LATER WEDNESDAY
NIGHT OR EARLY THURSDAY. WE WILL HAVE PLENTY OF TIME TO MONITOR
THESE TRENDS.
WEDNESDAY...AHEAD OF THE FRONT...TEMPERATURES WILL BE UNCOMFORTABLY
WARM AND HUMID REACHING NEAR 90 IN THE MID HUDSON VALLEY...MID TO
UPPER 80S MOST OTHER PLACES.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
MEDIUM RANGE MODELS (GFS/ECMWF) ARE NOW OFFERING SOME HOPE THAT MUCH
OF THE LONG TERM PERIOD MAY BE RELATIVELY QUIET WEATHERIZE AND NOT
AS HUMID. THE FORECAST FOR THE MAIN WEATHER FEATURES CALLS FOR THE
COLD FRONT TO SHIFT SOUTH OF THE REGION EARLY ON THURSDAY...
RESULTING IN MAINLY DRY WEATHER BY LATE IN THE DAY. THE UPPER LEVEL
TROF THAT PUSHED THIS FRONT THROUGH IS THEN FORECAST TO CLOSE
OFF/CUTOFF WELL TO THE SOUTHWEST OF THE REGION (OVER THE CENTRAL AND
SOUTHERN APPALACHIANS) BY SATURDAY...AND THEN CONTINUE RETROGRADING
WESTWARD DURING THE REST OF NEXT WEEKEND. AT THE SAME TIME THE RIDGE
OVER THE WESTERN ATLANTIC WILL BUILD WESTWARD.
THE RESULT OF ALL THIS IS THAT ONCE THE MOISTURE ASSOCIATED WITH
FRONTAL BOUNDARY MOVES THROUGH...IT WILL HAVE A HARD TIME RETURNING
NORTHWARD UNTIL THE RIDGE BUILDS WESTWARD AND THE SOUTHWEST FLOW
AROUND IT BRINGS THE MOISTURE NORTHWARD AGAIN. HOWEVER...THIS IS NOT
FORECAST TO HAPPEN UNTIL EARLY NEXT WEEK...SO THE PERIOD FROM
THURSDAY NIGHT THROUGH SUNDAY IS GENERALLY FORECAST TO BE DRY BY
BOTH THE GFS AND ECMWF.
CONSIDERING THE WET PATTERN WE HAVE BEEN IN LATELY AND THAT THIS IS
THE FIRST TIME BOTH MODELS SEEM TO INDICATE THE POSSIBILITY OF A DRY
PERIOD...WILL NOT COMPLETELY REMOVE PCPN FROM THE FORECAST FOR NOW
UNTIL LATER RUNS ALSO SUPPORT THIS DRIER PATTERN.
AS THE FRONT SAGS SOUTH ON THURSDAY...HAVE FORECAST DECREASING POPS
DURING THE DAY...THE DRY CONDITIONS THURSDAY NIGHT. ONLY A SLIGHT
CHANCE FOR A SHOWER ON FRIDAY AND FRIDAY NIGHT...THEN A 30 PERCENT
OF SHOWERS SATURDAY THROUGH SUNDAY WITH THUNDERSTORMS ALSO POSSIBLE
SUNDAY AFTN/EVE.
TEMPS WILL NOT BE AS WARM AS RECENTLY AND DEWPOINTS WILL ALSO BE 5
TO 10 DEGREES LOWER THAN RECENTLY. HIGHS THURSDAY WILL BE IN THE
UPPER 70S TO MID 80S...MID 70S TO LOWER 80S FRIDAY...UPPER 70S TO
MID 80S SATURDAY AND SUNDAY. LOWS THURSDAY AND FRIDAY NIGHTS WILL BE
IN THE MID 50S TO MID 60S...AND UPPER 50S TO MID 60S SATURDAY NIGHT.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AN UPPER LEVEL LOW WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION THIS AFTERNOON INTO THIS EVENING. THE SHOWERS AND
THUNDERSTORMS WILL TEND TO BE MOST NUMEROUS FROM THE CAPITAL
REGION SOUTH AND EAST EARLY ON...AND THEN DIMINISH THIS EVENING.
CONDITIONS WILL BE VFR THIS AFTERNOON WITH LAPSES TO MVFR WITH ANY
SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL
BE SOUTH AND EAST OF KALB...AT KPOU AND KPSF...ESPECIALLY BETWEEN
20Z AND 00Z. THEY HAVE BEEN INCLUDED IN THE TAFS.
CONDITIONS WILL INCREASE TO VFR LEVELS BRIEFLY EARLY THIS
EVENING...AS A PARTIAL CLEARING MAY OCCUR. SOME MVFR/IFR MIST AND
STRATUS MAY DEVELOP ACROSS THE REGION. THE BEST CHC OF IFR
CONDITIONS LOOKS LIKE IT WILL BE AT KPSF AND KGFL. LATER TAF
ISSUANCES CAN REFINE THESE MORE.
THE CONDITIONS SHOULD INCREASE BACK TO VFR LEVELS AT ALL THE SITES
BTWN 13Z-15Z.
THE WINDS WILL BE FROM THE SOUTH TO WEST AT 10 KTS OR LESS THIS
AFTERNOON...AND THE WILL BECOME LIGHT TO CALM OVERNIGHT.
OUTLOOK...
TUE...MAINLY VFR. SCT -SHRA/-TSRA.
WED...VFR/MVFR/IFR DUE TO SCT TO NUM -SHRA/-TSRA.
THU...MAINLY VFR. SCT PM -SHRA/-TSRA.
FRI...VFR...NO SIG WX.
SAT...VFR/MVFR...CHC LATE DAY -SHRA/-TSRAS.
&&
.FIRE WEATHER...
NO FIRE WEATHER ISSUES ARE EXPECTED OVER THE NEXT SEVERAL DAYS.
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ONCE MORE THIS
AFTERNOON AND EARLY EVENING.
THERE WILL BE LESS COVERAGE ON TUESDAY WITH MANY PLACES PERHAPS NOT
RECEIVING ANY MEASURABLE RAINFALL.
HOWEVER...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY.
NORMAL RH RECOVERIES EACH NIGHT BETWEEN 80 TO 100 PERCENT WILL ALLOW
FOR WIDESPREAD DEW FORMATION. DAYTIME RH VALUES WILL GENERALLY BE IN
THE 40 TO 60 PERCENT RANGE.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR ENTIRE HSA FROM 1100 AM
EDT THROUGH MIDNIGHT. THIS IS THE RESULT OF AN UPPER LEVEL LOW
PRESSURE MOVING ACROSS THE REGION WITH ABOVE NORMAL PWAT VALUES.
THE MOHAWK RIVER AT UTICA CONTINUES TO EXPERIENCE MINOR FLOODING.
THE RIVER AND CREEK FLOWS NEAR THE WEST CENTRAL MOHAWK RIVER ARE
EXPECTED TO GRADUALLY RECEDE INTO THE WEEKEND...UNLESS ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS OCCUR OVER OR NEAR THE BASIN.
WHILE THE AVERAGE BASIN RAINFALL FORECAST INDICATED LESS THAN AN
INCH OF RAIN TO FALL THROUGH THIS EVENING...THE COMBINATION OF MOIST
SOILS...THE SLOW MOVING NATURE OF THE THUNDERSTORMS TODAY AND A VERY
MOIST AIRMASS STILL IN PLACE WITH PWATS IN THE 1.33-1.75 INCHES...HAS
PROMPTED THE FLASH FLOOD WATCH.
1-HR FLASH FLOOD GUIDANCE REMAINS UNUSUALLY LOW...IN THE 1-2 INCH
RANGE. ANY THUNDERSTORM TODAY WOULD BE CAPABLE OF PRODUCING
LOCALIZED RAINFALL AMOUNTS OF AN INCH OR BETTER IN HOUR OR LESS
TIME AND THEREFORE THE NEED FOR THE WATCH.
THUNDERSTORMS LOOK TO DIMINISH TONIGHT. TUESDAY...MUCH OF THE REGION
COULD RECEIVE A BREAK IN THE ACTION...BUT A STRAY SHOWER OR
THUNDERSTORM CANNOT BE ENTIRELY RULED...ESPECIALLY TO THE SOUTH OF
ALBANY. PWATS LOOK TO DROP A LITTLE...DOWN TO AROUND 1.5 INCHES OR
LITTLE LESS TO THE NORTH OF ALBANY.
UNFORTUNATELY...A SLIGHTLY STRONGER COLD FRONT WILL APPROACH THE
REGION WEDNESDAY REIGNITING THE THREAT OF SHOWERS AND THUNDERSTORMS
INTO EARLY EARLY THURSDAY.
WE MIGHT FINALLY CATCH A LITTLE MORE SUBSTANTIAL BREAK WITH POSSIBLE
DRY WEATHER FRIDAY LASTING INTO THE BEGINNING OF THE WEEKEND.
WHILE ADDITIONAL FLOODING IS NOT ANTICIPATED ON ANY MAIN STEM RIVER
POINTS...LOCALLY SHARP RISES ARE POSSIBLE DUE TO ANY CONVECTION THAT
MAY OCCUR OVER THE NEXT SEVERAL DAYS...ESPECIALLY FOR THOSE POINTS
THAT ARE MORE FLASHIER IN NATURE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...HWJIV/NAS
NEAR TERM...HWJIV/NAS
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...WASULA
FIRE WEATHER...HWJIV
HYDROLOGY...NASHazardous weather outlook, Jul 8, 8:28 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 828 AM EDT MON JUL 8 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 828 AM EDT MON JUL 8 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. IN ADDITION TO POSSIBLY PRODUCING EXCESSIVE RAINFALL...THESE THUNDERSTORMS COULD BRIEFLY PULSE TO STRONG LEVELS...PRODUCING SOME HAIL AND GUSTY WINDS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL MOVE SLOWLY FROM SOUTHWEST TO NORTHEAST AT 20 MPH OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. SOME OF THE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS 58 MPH AND GREATER...AND HAIL ONE INCH IN DIAMETER AND GREATER. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RAINFALL AMOUNTS...AND ANY FLASH FLOODING TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. TAW
In the hours before
Local storm report, Jul 8, 9:16 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
916 AM EDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLASH FLOOD LITTLE FALLS 43.05N 74.86W
07/07/2013 HERKIMER NY 911 CALL CENTER
MULTIPLE ROAD CLOSURES WITH WATER ON ROADS.
&&
CORRECTED EVENT
EVENT NUMBER ALY1300342
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:44 PM EDT | Flash Flood Warning | ALY | Herkimer | 6 hr |
| Jul 7, 9:19 PM EDT | Flash Flood Warning | ALY | Herkimer | 4 hr |
| Jul 8, 4:16 AM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 15 hr |
| Jul 8, 2:12 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 8, 2:54 PM EDT | Special Weather Statement | ALY | Ulster | 51 min |
| Jul 8, 3:54 PM EDT | Special Weather Statement | ALY | Dutchess | 66 min |
| Jul 8, 6:24 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
Nearby
Flash Flood Warnings in New York, 2013Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.